I have never had a flu shot until I was forced to by my work last year. I have had hypothyroidism for 25 years and never had any real issues. a month after my first flu shot I had severe thyroiditis. I had my second flu shot again this year and 2 months later, once again have thyroiditis. I feel they are related. I have Hoshimoto's Disease, specifically. Is this possible?
Yes, flu vaccines using live attenuated flu virus (nasal sprays) or dead virus (shots) can cause subacute thyroiditis. Some such cases have been reported from different parts of the world. This can cause flare of Hashimotos Thyroidistis. Please consult your thyroid specialist and let the doctor know you suffered these thyroiditis flares after the shot. You may need a complete thyroid re-assessment. Hope this helps! Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.